MAUDE Adverse Event Report: PRECISION SPINE, INC VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC VAULT C ACDF SYSTEM; SCREWDRIVER
Catalog Number 37-IN-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H2 device evaluation - information provided indicates that the product will be returned for evaluation but has yet to be received.Review of device history records was not possible without lot identity.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No conclusions can be drawn.Should the product be received, a follow-up medwatch report will be filed.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the vault c acdf system.Upon attempted insertion of a screw, the self-retaining driver (37-in-0060) tip broke.The screw was only partially inserted when the tip broke, allowing removal of the screw with a pair of pliers.A second screw was readily available in the set and was successfully to complete the procedure.There was a one (1) minute delay to the procedure.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the vault c acdf system.After preparing the disc space, they used a rasp to refine the endplate.Following that, they inserted the implant into the disc and prepared the screw hole.They utilized a straight awl and then a straight drill.Upon attempted insertion of a screw, the self-retaining driver (b)(6) tip broke.The screw was only partially inserted when the tip broke, allowing removal of the screw with a pair of pliers.A second screw was readily available in the set and was inserted utilizing the fixed angle driver (b)(6).Although the screw was implanted successfully, the gears did not rotate properly when trying to insert the screw.There was no patient injury, but there was a slight delay of one (1) minute.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The distal tip of the t8 self-retaining driver, (b)(6), is completely fractured in a plane that is perpendicular to the shaft axis.The cause for the fracture is due to excessive torque experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.The device history record confirms that the 40 piece lot had been inspected and conform to drawing specifications.Complaint history review did not identify a trend for reports of this nature for this part number.The need for corrective action is not indicated at this time however, complaints will continue to be monitored.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18773353
Report Number3005739886-2024-00011
Device Sequence Number7739050
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number37-IN-0060
Device Lot Number118708MI
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown